MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATORS, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATORS, INTENSIVE CARE
Model Number 8414450
Medical Device Problem Codes Decrease in Pressure (1490); Failure to Deliver (2338); Complete Loss of Power (4015); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the ventilator alarmed and either restarted or shut down automatically during use.The ventilator was immediately replaced by another one.There were no patient health consequences reported.
 
Additional Manufacturer Narrative
The investigation was started; the results will be provided in a follow-up report.
 
Additional Manufacturer Narrative
The affected device was examined onsite by dräger service and a faulty internal battery and a faulty power supply were identified as root cause of the reported issue.Replacing the internal batteries and the power supply reportedly remedied the issue.The affected device, savina, sn: (b)(6) was manufactured in march 2018.The savina device is equipped with safety features to detect an aged battery or a battery with a decreasing capacity prior to device use and during device operation.In such a situation, the device generates corresponding alarm messages to which the user can respond and thus prevent an interruption of an ongoing ventilation due to a power loss.The user is requested to regularly perform adequate maintenance to the internal battery according to the instructions for use; the internal batteries are maintenance parts and must be replaced every 2 years according to the instructions for use.Furthermore, the user must check prior to each patient use, if the remaining capacity of the internal batteries allow the device to switch over to the internal battery in case mains power is not available.In the current event, the device alarmed reportedly as specified.During a reboot or unexpected shutdown of the device, the pneumatic system opens, which reduces airway pressure to ambient pressure and spontaneous breathing is possible for the patient.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description

Brand Name
SAVINA
Common Device Name
VENTILATORS, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key19592530
Report Number9611500-2024-00264
Device Sequence Number15576625
Product Code CBK
UDI-Device Identifier04048675016403
UDI-Public(01)04048675016403(11)180313(17)210101(93)8414450-47
Combination Product (Y/N)N
PMA/510(K) Number
K003068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8414450
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown